MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that higher than expected vitros sodium (na+) results were obtained from a single level of non-vitros biorad quality control (qc) fluid (lot 89750) using vitros na+ slide lot 4201-1173-6107 on a vitros 5600 integrated system.The assignable cause of the event cannot be determined with the information provided.The historical quality control (qc) results surrounding the time of the event demonstrated imprecision of the vitros na+ assay on both levels of qc fluid.However, acceptable precision testing concludes that an issue with vitros na+ lot 4201-1173-6107 or the vitros 5600 integrated system did not likely contribute to the event.Additionally, continual tracking and trending does not indicate a systemic issue with vitros na+ lot 4201-1173-6107.Although the customer was not following the correct protocol for calibration handling and preparation, it is unlikely that the calibration in use was a contributor to the event.Imprecision was observed in results obtained within individual calibrations, and imprecision within a calibration is not typically caused or resolved by recalibrating.Within calibration variability can be observed through improper qc fluid handling, however the customer confirmed that they are following the biorad pi instructions for reconstitution and storage time.Therefore, an issue with the preparation and storage of biorad qc is not a likely contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report higher than expected vitros sodium (na+) results were obtained from a single level of non-vitros biorad quality control (qc) fluid (lot 89750) using vitros na+ slide lot 4201-1173-6107 on a vitros 5600 integrated system.Biorad level 2 (lot 89750) vitros na+ results of 135.0, 139.4 mmol/l versus the expected result of 128.5 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher-than-expected vitros na+ results were obtained when processing a non-patient control fluid.No results were reported out of the laboratory.The customer claimed that patient results were not impacted by this issue.There were no allegations of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24498770
Report Number1319809-2026-00016
Device Sequence Number10115267
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)270101(11)250717(10)420111736107
Combination Product (Y/N)N
Initial Reporter CountryMX
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8379034
Device Lot Number4201-1173-6107
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown